Alert archive / Utah / Red Flag Warnings in 2013
Red Flag Warning 5, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jun 16, 2013, 1:23 PM MDT for 7 counties in Utah. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2013, 1:23 PM MDT (19:23 UTC)
- Expired
- Jun 16, 2013, 10:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Garfield County, UT, Iron County, UT, Kane County, UT, San Juan County, UT, Washington County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 78 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.4 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2521 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
941 WWUS85 KSLC 161923 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 123 PM MDT SUN JUN 16 2013 UTZ497-498-170500- /O.NEW.KSLC.FW.W.0005.130616T1923Z-130617T0400Z/ /O.NEW.KSLC.FW.A.0004.130618T1800Z-130620T0400Z/ MOJAVE DESERT-GRAND STAIRCASE- 123 PM MDT SUN JUN 16 2013 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY SOUTHWEST WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 497 AND 498... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY SOUTHWEST WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 497 AND 498... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING FOR GUSTY SOUTHWEST WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR GUSTY SOUTHWEST WIND AND LOW RELATIVE HUMIDITY IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT AND FIRE WEATHER ZONE 498 GRAND STAIRCASE. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH THROUGH THIS EVENING. LIGHTER WINDS EXPECTED WEDNESDAY...WITH SOUTHWEST WIND 15 TO 25 MPH WITH GUSTS TO 40 MPH EXPECTED AGAIN TUESDAY AND WEDNESDAY. * RELATIVE HUMIDITY...AS LOW AS 4 PERCENT EACH AFTERNOON. * IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT THERE IS A POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. CONTINUE TO MONITOR FOR THE LATEST FORECASTS AND FOR POSSIBLE RED FLAG WARNINGS. && $$ UTZ495-170500- /O.NEW.KSLC.FW.W.0005.130616T1923Z-130617T0400Z/ /O.NEW.KSLC.FW.A.0004.130618T1800Z-130620T0400Z/ COLOR COUNTRY WEST DESERT- 123 PM MDT SUN JUN 16 2013 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY SOUTHWEST WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 495 BELOW 6000 FEET... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY SOUTHWEST WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 495 BELOW 6000 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING BELOW 6000 FEET FOR WIND AND LOW RELATIVE HUMIDITY... WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. A FIRE WEATHER WATCH BELOW 6000 FEET HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH BELOW 6000 FEET FOR WIND AND LOW RELATIVE HUMIDITY IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 495 COLOR COUNTRY WEST DESERT BELOW 6000 FEET. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. LIGHTER WINDS EXPECTED MONDAY...WITH SOUTHWEST WIND 15 TO 25 MPH WITH GUSTS TO 40 MPH EXPECTED TUESDAY AND WEDNESDAY. * RELATIVE HUMIDITY...AS LOW AS 4 PERCENT EACH AFTERNOON. * IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT THERE IS A POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. CONTINUE TO MONITOR FOR THE LATEST FORECASTS AND FOR POSSIBLE RED FLAG WARNINGS. && $$ UTZ496-170500- /O.NEW.KSLC.FW.W.0005.130616T1923Z-130617T0400Z/ /O.NEW.KSLC.FW.A.0004.130618T1800Z-130620T0400Z/ COLOR COUNTRY MOUNTAINS- 123 PM MDT SUN JUN 16 2013 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY SOUTHWEST WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 496 BELOW 9000 FEET... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY SOUTHWEST WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 496 BELOW 9000 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING BELOW 9000 FEET FOR WIND AND LOW RELATIVE HUMIDITY... WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. A FIRE WEATHER WATCH BELOW 9000 FEET HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH BELOW 9000 FEET FOR WIND AND LOW RELATIVE HUMIDITY IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 496 COLOR COUNTRY MOUNTAINS BELOW 9000 FEET. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. LIGHTER WINDS EXPECTED MONDAY...WITH SOUTHWEST WIND 15 TO 25 MPH WITH GUSTS TO 40 MPH EXPECTED TUESDAY AND WEDNESDAY. * RELATIVE HUMIDITY...AS LOW AS 5 PERCENT EACH AFTERNOON. * IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT THERE IS A POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. CONTINUE TO MONITOR FOR THE LATEST FORECASTS AND FOR POSSIBLE RED FLAG WARNINGS. && $$ UTZ490-170500- /O.NEW.KSLC.FW.A.0004.130618T1800Z-130620T0400Z/ COLORADO RIVER BASIN- 123 PM MDT SUN JUN 16 2013 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY SOUTHWEST WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 490... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FIRE WEATHER WATCH FOR GUSTY SOUTHWEST WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 490 COLORADO RIVER BASIN. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. LIGHTER WINDS EXPECTED MONDAY...WITH SOUTHWEST WIND 15 TO 25 MPH WITH GUSTS TO 40 MPH EXPECTED TUESDAY AND WEDNESDAY. * RELATIVE HUMIDITY...AS LOW AS 3 PERCENT EACH AFTERNOON. * IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT THERE IS A POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. CONTINUE TO MONITOR FOR THE LATEST FORECASTS AND FOR POSSIBLE RED FLAG WARNINGS. && $$ UTZ489-491-170500- /O.NEW.KSLC.FW.A.0004.130618T1800Z-130620T0400Z/ SAN RAFAEL SWELL-SOUTHEAST UTAH- 123 PM MDT SUN JUN 16 2013 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY SOUTHWEST WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 489 AND 491 BELOW 7000 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FIRE WEATHER WATCH BELOW 7000 FEET FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 489 SAN RAFAEL SWELL BELOW 7000 FEET AND FIRE WEATHER ZONE 491 SOUTHEAST UTAH BELOW 7000 FEET. * WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. LIGHTER WINDS EXPECTED MONDAY...WITH SOUTHWEST WIND 15 TO 25 MPH WITH GUSTS TO 40 MPH EXPECTED TUESDAY AND WEDNESDAY. * RELATIVE HUMIDITY...AS LOW AS 4 PERCENT EACH AFTERNOON. * IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT THERE IS A POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. CONTINUE TO MONITOR FOR THE LATEST FORECASTS AND FOR POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 16, 9:55 AM MDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 16, 9:55 AM MDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 955 AM MDT SUN JUN 16 2013 .SYNOPSIS...A MOISTURE PLUME MAY BRING A FEW SHOWERS AND THUNDERSTORMS TO EASTERN UTAH TODAY. SOUTHWEST FLOW WILL MAINTAIN WARM TEMPERATURES THROUGH THE EARLY NEXT WEEK. A DRY COLD FRONT WILL PUSH ACROSS NORTHERN AND CENTRAL UTAH ON WEDNESDAY. && .DISCUSSION...HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION TODAY. A DEPARTING MOISTURE SURGE ACROSS EASTERN UTAH HAS HELPED TO DEVELOP A FEW SHOWERS THIS MORNING. BLENDED TPW IMAGERY INDICATES PRECIPITABLE WATER VALUES REMAIN ABOVE 0.50 INCHES ACROSS EASTERN UTAH. THIS MATCHES THE NAM12 FORECAST FOR 15Z AS WELL. THIS AREA OF ENHANCED MID- LEVEL MOISTURE WILL REMAIN IN PLACE THROUGH THIS EVENING BEFORE BEING SHUNTED EAST AS HIGH PRESSURE BUILDS FURTHER EAST. UPDATED THIS MORNINGS FORECAST TO INCREASE POPS ACROSS PORTIONS OF EASTERN UTAH BASED ON CURRENT SATELLITE/RADAR TRENDS. ALSO INCREASED CLOUD COVER A BIT. NO OTHER UPDATES ARE ANTICIPATED AT THIS TIME. BIGGEST THREAT WITH ANY THUNDERSTORMS TODAY WILL CONTINUE TO BE GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. && .AVIATION...THE SLC TERMINAL WILL SEE VFR CONDITIONS THROUGHOUT THE DAY WITH MOSTLY CLEAR SKIES. SOUTHEAST WINDS ARE EXPECTED TO SHIFT TO THE NORTHWEST BETWEEN 19Z AND 21Z. THERE IS A 20 PERCENT CHANCE THIS SHIFT WILL OCCUR AN HOUR OR TWO LATER THAN EXPECTED. && .FIRE WEATHER...A BIT OF MOISTURE WILL LINGER OVER EASTERN UTAH TODAY...PRODUCING ISOLATED DRY THUNDERSTORMS OVER THE HIGHER TERRAIN. OTHERWISE...WARM AND DRY SOUTHWESTERLY FLOW WILL REMAIN OVER THE FIRE DISTRICT FOR THE EARLY PART OF THE WEEK. WINDS ARE EXPECTED TO PICK UP TUESDAY AHEAD OF AN APPROACHING COLD FRONT...AND THIS MAY RESULT IN CRITICAL FIRE WEATHER CONDITIONS WHERE FUELS ARE DRY. THE MOSTLY DRY FRONT SHOULD MOVE THROUGH NORTHERN AND CENTRAL UTAH WEDNESDAY AFTERNOON INTO THURSDAY. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && KRUSE/VERZELLA/SEAMAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jun 16, 4:33 AM MDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 433 AM MDT SUN JUN 16 2013 UTZ001>016-019>021-517-518-WYZ021-171200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 433 AM MDT SUN JUN 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER THE EASTERN PORTIONS OF THE OUTLOOK AREA TODAY. THESE HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY OUTFLOW WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WARM AND DRY CONDITIONS WILL REMAIN IN PLACE THROUGH THE MIDDLE OF THE WEEK. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ON TUESDAY AS GUSTY SOUTH WINDS DEVELOP AHEAD OF AN APPROACHING DRY COLD FRONT WHICH WILL PUSH ACROSS NORTHERN AND CENTRAL UTAH ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 1:23 PM MDT | Fire Weather Watch | SLC | Beaver, Carbon, Emery, Garfield, Grand, Iron and 4 more | 25 hr |
Nearby
Red Flag Warnings in Utah, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.